Connecticut, 2015Strong Wind in Connecticut, February 15, 2015
February 15, 2015 · NWS OKX · 1 event in 1 county or zone
An area of low pressure deepened as it tracked to the northeast of the local region resulting in strong winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure deepened as it tracked to the northeast of the local region resulting in strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 15, 6:53 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 15, 6:53 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
653 AM EST SUN FEB 15 2015
.SYNOPSIS...
A STRONG LOW PRES SYSTEM SOUTHEAST OF CAPE COD WILL CONTINUE INTENSIFYING
AS IT MOVES ACROSS THE CANADIAN MARITIMES THIS EVENING. ARCTIC HIGH
PRESSURE WILL MOVE EAST ACROSS THE AREA MONDAY THEN OFFSHORE MONDAY
NIGHT. LOW PRESSURE MOVES NORTHEAST ON TUESDAY TRACKING SOUTHEAST
OF LONG ISLAND. AN ARCTIC COLD FRONT MOVES EAST FOLLOWED BY HIGH
PRESSURE WEDNESDAY AND THURSDAY. ANOTHER FRONTAL SYSTEM APPROACHES
FROM THE WEST NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR CHANGES WERE MADE BASED ON CURRENT OBSERVATIONS AND NEAR TERM
FORECAST TRENDS.
MOISTURE CONTINUES TO WRAP AROUND THE OFFSHORE INTENSIFYING LOW PRES
SYS. ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 1 INCH ARE LIKELY MAINLY
ACROSS SE CT AND EASTERN LONG ISLAND UNTIL 18Z. IF BANDING DEVELOPS...ISOLATED
HIGHER SNOWFALL AMOUNTS OF 2 INCHES ARE POSSIBLE. FLURRIES WILL CONTINUE
FURTHER WEST WITH NO MEASURABLE SNOW EXPECTED.
WINTER WEATHER ADVISORIES REMAIN IN EFFECT ACROSS THE ENTIRE LOCAL AREA
TO ACCOUNT FOR BLOWING AND DRIFTING SNOW UNTIL 1 PM.
WITH THE RECENT RAPID INTENSIFICATION OF THE OFFSHORE LOW...WINDS
HAVE RAPIDLY INCREASED AND ARE GUSTING TO 43 KT AT KJFK AT 10Z.
THIS INCREASING TREND WILL CONTINUE. THE HIGH WIND WARNINGS AND
WIND ADVISORIES ARE ON TRACK.
SURFACE TEMPS CONT TO PLUMMET AS ARCTIC AIR RAPIDLY SPREADS EAST ACROSS
THE REGION. TEMPS ARE NEAR 10 DEGS FROM NYC N AND W WITH WIND CHILLS
ALREADY BELOW ZERO ACROSS NYC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AN ARCTIC HIGH WILL MOVE GRADUALLY EAST ACROSS THE REGION SPREADING
NEAR RECORD LOW TEMPS AND VERY LOW SUB ZERO WIND CHILLS SUNDAY NIGHT
THROUGH MONDAY.
THE COLDEST AIR MASS OF THIS SEASON ARRIVES TONIGHT...WITH LOWS FORECAST
TO BE FROM AROUND ZERO IN THE NYC METRO/LONG ISLAND (EXCEPT UP TO
5 ABOVE ON THE TWIN FORKS) AND SINGLE DIGITS BELOW ZERO ELSEWHERE.
THESE COMBINED WITH NW WINDS 15-25 GUST 30-40 MPH WILL PRODUCE
WIND CHILLS OF 20 TO 30 BELOW ZERO. WIND CHILL WARNINGS REMAIN
POSTED ACROSS THE INTERIOR AREAS AND ADVISORIES ALONG THE COAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD. AT THE
START...PER CONSENSUS OF THE 00Z GFS/ECMWF...THEIR ENSEMBLE
MEANS...AND NOW THE 03Z SREF...LOW PRESSURE MOVING ACROSS THE DEEP
SOUTH MON NIGHT SHOULD PASS OFF CAPE HATTERAS TUE MORNING AND THEN
CLOSE TO THE 40N/70W BENCHMARK TUE AFTERNOON...BRINGING A LIGHT TO
MODERATE SNOWFALL FROM LATE MONDAY NIGHT INTO TUESDAY...WITH THE
HIGHER AMTS ACROSS LONG ISLAND CLOSER TO THE LOW TRACK. USING A
BLEND OF 00Z GFS/ECMWF QPF AND HIGHER THAN USUAL SNOW RATIOS OF 15-1
DUE TO THE COLD AIR IN PLACE...THE POTENTIAL IS THERE FOR A 3-6 INCH
SNOWFALL...BUT SINCE THE PREV FCST CALLED FOR THIS SYSTEM TO BE
SUPPRESSED WILL CUT BACK ON THESE AMTS...WITH A MORE LIKELY 2-3 OR
2-4 INCH SNOWFALL FOR LONG ISLAND AND 1-2 INCHES ELSEWHERE.
MODELS CURRENTLY FORECAST A SECOND LOW DEVELOPING TO OUR SOUTH
DURING MID WEEK TO REMAIN SUPPRESSED. BUT...AS HAS BEEN THE CASE
MOST OF THIS WINTER...AN EVENTUAL STRONGER LOW WITH A MORE NORTHERLY
MAY PLAY OUT....SO HAVE MAINTAINED CHANCE POP FOR ANOTHER POSSIBLE
LIGHT SNOWFALL.
SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE SECOND LOW FROM LATE
WED NIGHT THROUGH FRI. ANOTHER WEAK SHORTWAVE WILL THEN ROTATE
THROUGH THE UPPER TROUGH THAT COULD BRING MORE SNOW ON SAT.
ANOTHER VERY COLD AIR MASS WILL MOVE IN WED NIGHT INTO THU NIGHT...
WITH TEMPERATURES WELL BELOW AVG. SOME MODERATION SHOULD TAKE PLACE
FRI NIGHT INTO SAT VIA WARM ADVECTION IN THE WAKE OF DEPARTING HIGH
PRESSURE...BUT TEMPS SHOULD STILL REMAIN BELOW AVG.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
RAPIDLY DEEPENING LOW PRESSURE E OF NEW ENGLAND THIS MORNING
TRACKS NORTHEAST INTO THE CANADIAN MARITIMES BY THIS EVENING.
A MDT-HVY BAND OF SNOW DROPPING SOUTH ACROSS NEW ENGLAND MAY
IMPACT KGON THIS MORNING...OTHERWISE LOOKING AT A MAINLY VFR
FORECAST. OCCASIONAL MVFR VSBYS POSSIBLE IN BLSN.
NW WINDS 25-35 KT WITH 35-45 KT GUSTS THIS MORNING. WINDS
GRADUALLY WEAKEN THIS AFTERNOON INTO EVENING.
.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY...VFR. NW WINDS 15-20 KT WITH 25 KT GUSTS IN THE MORNING.
.TUESDAY-WEDNESDAY...SUB-VFR CONDS POSSIBLE IN SNOW.
.THURSDAY...VFR.
&&
.MARINE...
LOW PRESSURE WAS DEEPENING AND MOVING EAST OF THE DELMARVA. THE LOW
RAPIDLY INTENSIFIES OVERNIGHT WHILE TRACKING EAST AND NORTHEAST
INTO THE GULF OF MAINE LATE TONIGHT AND SUNDAY.
ADJUSTED WIND AND GUSTS THROUGH MIDNIGHT WITH THE WIND A LITTLE
WEAKER. OTHERWISE THE FORECAST REMAINS ON TRACK.
GALE FORCE WINDS EXPECTED ON ALL WATERS BY LATER THIS
EVENING...AND THEN WINDS RAMP UP TO STORM FORCE ON ALL WATERS FROM
PRIOR TO DAYBREAK SUNDAY THROUGH THE DAY SUNDAY. WILL GO AHEAD AND
INCLUDE THE WESTERN SOUND AND NY HARBOR IN THE STORM WARNINGS FROM
6 PM THIS EVENING THROUGH MIDNIGHT SUNDAY NIGHT.
GALE FORCE GUSTS WILL BE ON GOING FROM LATE SUNDAY NIGHT INTO MONDAY
MORNING ACROSS ALL THE WATERS. LOW PRESSURE WILL BE DEPARTING TO THE
NORTHEAST AND HIGH PRESSURE WILL BE BUILDING IN FROM THE WEST. WIND
AND GUSTS CONTINUE TO DIMINISH THROUGH MONDAY AFTERNOON...FALLING
BELOW SMALL CRAFT LEVELS MONDAY EVENING. IN ADDITION...SEAS ON THE
OCEAN WILL ALSO SUBSIDE BELOW SMALL CRAFT BY MONDAY EVENING.
EXPECT MAINLY SUB-SCA CONDS MON NIGHT INTO TUE NIGHT...BUT OCEAN
SEAS COULD BRIEFLY REACH 5 FT ON TUE AS LOW PRESSURE PASSES TO THE
SOUTH.
WITH ANOTHER LOW EXPECTED TO DEEPEN AND PASS TO THE SE ON WED... SCA
CONDS EXPECTED ON THE OCEAN ON WED...THEN ON ALL WATERS WED NIGHT
INTO THU. SCA CONDS SHOULD CONTINUE INTO THU NIGHT ON THE OCEAN.
WITH A STORM SYSTEM EXPECTED TO DEEPEN AND PASS SOUTH AND EAST OF
THE WATERS TUESDAY NIGHT INTO WEDNESDAY WIND AND SEAS ON THE OCEAN
ARE EXPECTED TO INCREASE TO SMALL CRAFT LEVELS WEDNESDAY INTO
WEDNESDAY NIGHT...WITH SMALL CRAFT CONDITIONS ON ALL THE WATERS
WEDNESDAY NIGHT INTO THURSDAY. SMALL CRAFT CONDITIONS LIKELY
CONTINUE INTO FRIDAY UNTIL HIGH PRESSURE BUILDS OVER THE WATERS LATE
FRIDAY.
&&
.HYDROLOGY...
ADDITIONAL LIQUID EQUIVALENTS OF UP TO 0.15 IS LIKELY...MAINLY EAST
OF NYC THROUGH 18Z THIS AFTERNOON ASSOCIATED WITH THE UPPER LOW MOVING
SOUTH OF LONG ISLAND AND WRAP AROUND MOISTURE FROM THE INTENSIFYING
OFFSHORE LOW PASSING EAST OF NEW ENGLAND.
THERE IS POTENTIAL FOR LIGHT TO MODERATE SNOW LATE MON NIGHT...WITH
MOST LIKELY WATER EQUIVALENT OF 1/10 TO 1/3 INCH...BUT POSSIBLY CLOSER
TO 1/2 INCH FOR LONG ISLAND. ANOTHER LOW COULD BRING ADDITIONAL LIGHTER
AMTS ON WED.
ICE WILL CONTINUE FORMING IN LOCAL AREA RIVERS AND STREAMS WITH TEMPERATURES
AVERAGING WELL BELOW NORMAL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR CTZ006>008-
010>012.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
CTZ005>012.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR CTZ009>012.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ005-009.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR CTZ005>008.
NY...HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR NYZ072>075-
078>081-176>179.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ067>075-078>081-176>179.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR NYZ071>075-078>081-176>179.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ067>071.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR NYZ067>070.
NJ...HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR NJZ006-
104>108.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ002-004-006-103>108.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR NJZ004-006-103>108.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ002-004-103.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR NJZ002.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 5 AM EST MONDAY FOR ANZ330-
335-338-340-345-350-353-355.
STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...GC/DW
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...GOODMAN
AVIATION...DW
MARINE...GC/GOODMAN
HYDROLOGY...GC/GOODMANHazardous weather outlook, Feb 15, 4:06 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EST SUN FEB 15 2015
CTZ010>012-NJZ006-104>108-NYZ072>075-078>081-176>179-160915-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
406 AM EST SUN FEB 15 2015
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-NJZ002-NYZ067>070-160915-
NORTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
406 AM EST SUN FEB 15 2015
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-NJZ004-103-NYZ071-160915-
SOUTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-
SOUTHERN WESTCHESTER-
406 AM EST SUN FEB 15 2015
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006>008-160915-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
406 AM EST SUN FEB 15 2015
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-160915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
406 AM EST SUN FEB 15 2015
...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 5 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
HEAVY FREEZING SPRAY WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SUNDAY NIGHT STORM GUSTS WILL BE DIMINISHING TO GALE FORCE ACROSS
ALL THE FORECAST WATERS. GALE FORCE GUSTS WILL THEN CONTINUE
INTO MONDAY MORNING BEFORE DIMINISHING FURTHER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Strong Wind, Southern New Haven
- When
- February 15, 8:00 AM EST to 12:00 PM EST
- Where
- Southern New Haven forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
A mesonet station around 2 miles south southeast of New Haven reported a wind gust to 54 mph at 8:36 am. The ASOS at New Haven Tweed Airport measured a wind gust to 50 mph at 10:37 am.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Kentucky, February 15 to 20, 20156 deaths · 1 injured · 6 events
- Cold in New Jersey, February 15, 20151 death · 21 events
- Extreme Cold and Cold in Pennsylvania, February 15, 20151 death · 13 events
- Extreme Cold and Cold in Pennsylvania, February 15 to 16, 20151 death · 13 events
- Ice Storm and Winter Storm in Arkansas, February 15 to 16, 2015$1.4 million · 45 events
- High Wind and Strong Wind in Pennsylvania, February 15, 20151 injured · $385,000 · 53 kt wind · 13 events
- High Wind and Strong Wind in New Jersey, February 15, 2015$255,000 · 57 kt wind · 21 events
- Cold in New Jersey, February 15 to 16, 2015$250,000 · 21 events
- High Wind in Delaware, February 15, 2015$100,000 · 59 kt wind · 4 events
- Strong Wind in New York, February 15, 2015$50,000 · 5 events
- High Wind in New York, February 15, 2015$40,000 · 52 kt wind · 4 events
- Extreme Cold and Cold in New York, February 15 to 16, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554635.